Jump to content
CrazyBoards.org

Recommended Posts

I have been taking Abilify-15mg. since Thurs. It seems to be giveing me diarrhea and insomnia. I started taking it in the morning adn that has helped, but I've been getting up at 4 am and can't go back to sleep. Could this be Abilify doing this? Does it work really fast? I went into the hospital with severe, suicidal depression and I am actually happy now. It makes me dizzy also. I am not driving yet becaause I am that dizzy. I would love to hear how it has worked for other people, side effects, efficacy, etc. Thanks!

Link to comment
Share on other sites

I have been on abilify for about 2 weeks, I love the drug immensely..it helps with my schizo stuff..

but it can cause dizziness, and restlessness, the restlessness wore off after a week, but the dizziness is still there..but I think it is worth it..

that is my only two bad things i got from the drug..just my 2 cents.

Link to comment
Share on other sites

If you went straight up to 15mg you may have gone up too fast. That could be the reason you feel dizzy and you may just have to give it time to go away. I know it can cause constipation.

I've had a lot of luck with this. It made me restless and I had a little trouble sleeping in the beginning but that went away and when I finally raised the dose to 30mg, it started to make me feel fatigued but THAT went away. It has helped alot with this long depression that I was going through and irritability with almost no side effects.

Link to comment
Share on other sites

ToT-I am dizzy too. I can't even drive, but that's okay. I'm not as dizzy today. Yesterday, I was still at the hospital, and I kept bumping into people! It seems to be really helpiing me. I'm glad it's helping you. Take care.

Link to comment
Share on other sites

I did great when my Abilify was at 15 mg., but at 30 mg. I felt very sleepy at work though I didn't have any problems driving. Pdoc cut it down to 15 mg. again and it is working fine without making me sleepy.

Tommy

Link to comment
Share on other sites

I went on Abilify, as opposed to another AP because it has a low risk for weight gain. My new pdoc (do they ever agree on anything?? WTF? Anyway, he said that Abilify is just as likely as Seroquel to cause significant weight gain. I finally bit the bullet and got myself weighed when the pdoc pulled a scale out from underneath his desk. I was in shock. Yikes. I have gained 40 lbs. in 2 yrs. I must lose wt.

Link to comment
Share on other sites

I just started Abilify a couple of days ago. But I started with a really low dose, 5mg. So, far the only side effect that I have noticed is some nausea and maybe some increased anxiety (but I can't tell if Wellbutrin might be the culprit, too). I expect to have my dosage increased next month because I'm still agitated! Mixed Episode + PMS = ;)

I can relate to the weight gain thing. I was on Zyprexa and gained at least 50lbs with a year (or less). I'm hopeful that I can lose some weight on Abilify (and that it will work for me). So far, it's not sedating & foggy or making me eat everything in sight. As I like to say, on Zyprexa I have no brain and 12 stomachs!

Good luck with Abilify everyone :)

Link to comment
Share on other sites

Ive been on abilify for a while now. I started on 30mg and am now on 60mg (I was on 90 for a while). Ive found it to be very effective with few side effects. I was unstable for a week or 2 when I first started it (come to think of it maybe longer). It didnt give me the physical symptoms that you are having.

I suspect that like many medications, the side effects are actually worse on lower doses. Its a crazy oxymoron, but it seems to ring true in many cases.

Link to comment
Share on other sites

When I was on Abilify I gained weight. I was also on Lamictal and Lexapro at the time, but the weight gain is why my pdoc took me off it. Now I take Geodon because it's supposed to be weight neutral. I will say the Abilify worked great for my mood and everything. I really liked it, and had few side effects. It was a great drug if it hadn't been for the weight gain. I was only on 5 mg though. Good luck with it, I hope it works well for you!

Link to comment
Share on other sites

I've been on Zyprexa for over a year and it's worked miracles... except for the 25 pound weight gain. I tried Geodon and the racing thoughts came back. Went back to Zyprexa. Now my weight is annoying me to no end. So we switched to Abilify. Starting on 2.5 mg. Tonight's the first night! We'll see how I do.

Link to comment
Share on other sites

I will say one thing about Abilify forgetting the possible weight gain. It works awesome!! They say you have to weigh-pun-lol-the SE's aagainst the benefits and I AM NOT DEPRESSED. I hate being overweight, but at least, I hope, between working out 3 times a week-45 min. on nautilus and 20 min. on treadmill, going on the diabetes diet, I have a good shot at losing weight. But depression almost killed me. Taking the pill is like a miracle. No bad se's. So, I guess I love Ablilify. BTW, it worked really fast for me. I went from being suicidally depressed to not at all depressed-happy?-in four days! I hope it works good for you. Keep us posted. mel

Link to comment
Share on other sites

As far as gaining weight on it, you may not. It's supposed to be weight neutral, but my pdoc and tdoc both said they see about a 5 lb weight gain average in people on it. If you're exercising and on a diet though, I doubt you'll have a problem. It really is a great drug.

Link to comment
Share on other sites

I went to the reg. doc. last week. When he looked at my rapid weight gain, which is very unusual for me. I have always watched my weight. He ordered a CBC, tests for diabetes-which I have all the symptoms of, cholesterol(did I spell that right-in the middle of coffee.), thyroid function, liver function, and I don't know what else. I'm glad he ordered those tests for me. I've been on psych. meds. for 3 yrs and have never had any bloodwork so I guess I'm due. Or overdue. I know this doesn't have anything to do w/ Abilify, but I am getting to my weird SE:

Brain Zaps ;)

I've gotten brain zaps before. BTW, did you know that pdocs hardly ever have heard of "brain zaps" and claim they are all in your head (DUH! That' where your brain is! And they get 145$/20 min.) I don't have them often, but I'm not withdrawing from anything. Well, maybe Prozac, but I was only taking 20 mg. and I stopped a few weeks ago.

Link to comment
Share on other sites

I used to be on seroquel and suffered massive weight gain on a high dose (1200mg) - around 80lbs over 18 months.

On the abilify/zyprexa combination i seem to be losing weight now. Ive probably lost around 30lbs over 3 months, but still a long way to go. Oh well, the main thing is that the drugs are working.

Link to comment
Share on other sites

Well, I got up to 5mg and have had to stop taking Abilify. My muscles contract and relax all on their own at random times, but mostly when I'm trying to sleep. It's usually my legs, sometimes my arms. But last night, it was my entire body. I think I was having convulsions? All I know is that my doc stopped me cold on the med.

Link to comment
Share on other sites

I have lost 10 pounds in the last week!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!! i know that sounds like a lot in such a short time. I've been eating healthily and exercising daily for 30 min. (swimming laps at the "Y".) My pdoc and I (really-I) decided to half my abilify dose so I now take 7.5 mg. instead of 15. Weird dose, but as soon as I changed my dose, I woke up feeling calm and relaxed, my akathesia was gone, and my appetite has been decreased. i also cut out my nightly bedtime bowl of Cinnamon Toast Crunch!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...